Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

On some cubic modular identities


Author: Li-Chien Shen
Journal: Proc. Amer. Math. Soc. 119 (1993), 203-208
MSC: Primary 11F03
MathSciNet review: 1152291
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ 4K$ and $ 2iK'$ be the periods of $ \operatorname{sn} z$. By evaluating the functional equations $ {\operatorname{sn} ^2}z + {\operatorname{cn} ^2}z = 1$ and $ {k^2}{\operatorname{sn} ^2}z + {\operatorname{dn} ^2}z = 1$ at $ z = iK'/3$, we deduce a set of cubic modular identities from which the familiar modular equation of degree $ 3$ follows directly as a corollary.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11F03

Retrieve articles in all journals with MSC: 11F03


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1152291-6
PII: S 0002-9939(1993)1152291-6
Keywords: Theta functions, quadratic transformation, modular identity
Article copyright: © Copyright 1993 American Mathematical Society